You've heard of Murphy's Law: whatever can go wrong will go wrong. However, you may not be familiar with the Corollary of Swollen Limbs and Infusions, which states:
If your legs, feet, and hands have a propensity to swell in such a way that requires the use of diuretics AND your veins are hard to stick due to a long history of corticosteroid use, your legs, feet, and hands will swell grotesquely three days before your next Remicade infusion, making it impossible to treat the swelling without making your veins even more IV-unfriendly.
There are a number of reasons this could be happening right now. I have high blood pressure, and, when my medicine isn't working well, my extremities tend to swell...a lot. Then again, the Remicade or the steroids could be causing an increase in my blood pressure, and steriods themselves can cause swelling (though that's usually in the face). It could even be the Crohn's; I tend to have edema in my arms and legs when the Crohn's is bad.
I can't let the doctor put me on diuretics right now, because they'll NEVER get a vein Friday if I do that. I made an appointment for Monday morning, and, until then, I'll be doing lots of propping up of the legs. This is working a little bit, but there's no hope for my hands. I just hope that they don't swell so much that I can't wear my wedding rings.
At least this has provided a little comic relief. I wore my Crocs, which are usually big enough to give my feet lots of room, to dinner tonight. Apparently, my feet did quite a bit of swelling, and, when I got home and took off my Crocs, my feet were covered with the pattern from the inside of the shoe. My husband's comment? "Hey, your foot has the same pattern as a football!" ;)